Antiphospholipid (Hughes) Syndrome

Discussion in 'Fibromyalgia Main Forum' started by stillfighting, Sep 14, 2003.

  1. stillfighting

    stillfighting New Member

    Folks, it's been about 2 weeks since I started on the aspirin and Plaquenil for antiphospholipid syndrome (also known as Hughes Syndrome), and I feel like my old self! The brain fog and profound fatigue are gone, as is the general achiness, although the places where I have osteoarthritis are more noticeable (can't have everything--LOL).

    Any of you who notices a lacy red or pink pattern under the skin should ask to be tested for this autoimmune disorder. There is a web site devoted to Hughes Syndrome which goes through the tests and how it is treated. Left untreated, it can produce fibromyalgia-like symptoms, but can also cause you to throw blood clots, leading to stroke and/or heart attack. In really bad cases it can cause multiple organ failure. Most rheumys are familiar with it, since many folks with lupus develop it, but they seem to be the only ones tuned into it in the US. Even so, it is worth being proactive about this, since it took 16 years of FM symptoms to discover that I had something else that needs treatment.

    It feels so good to be back to my feisty self! I hope you all are able to find the road back to good health!

    Hilary
  2. stillfighting

    stillfighting New Member

    I'm not sure if it looks like a baby who is chilled. I thought it was spider veins.

    If you look up "hughes syndrome" on google, it will lead you to the web site with all of the info I was talking about. Wish I could post the site directly, but it's likely to get censored. Anyway, there is a picture of a severe livedo pattern, which may give you some idea as to whether you need to talk with your doctor about this.

    Are you taking an anticoagulant for the clots in your legs? From what I understand, this reduces your risks of severe problems, but if you have the antiphospholipid antibodies, it's not getting at the cause of the symptoms (blood clots, pain, fatigue). There's nothing to lose in asking for the test, and potentially a lot to gain.

    Good luck!

    Hilary